MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV
Model Number TT012
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thoracoscopic pneumonectomy, the device was broken off when it was removed from the patient.There is a possibility that a piece of the fragment was left inside the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Batch #: unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Additional information received: the surgeon commented that it is unknown if the device touched with other devices.The procedure was not converted to retrieve the fragment.The patient¿s condition is stable.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: can you please further describe the shape and size of the component that may have been left in the patient? are there plans to retrieve the piece? what instrument(s) were advanced through the trocar throughout the surgical procedure? are pictures of the trocar available? was there any excessive torque on the instrument and trocar between the ribs? can it be confirmed that entire broken piece was retrieved from patient? when retrieving the piece, was the port site incision expanded, if so, by how much? was the patient¿s post-operative care altered in any way due to difficulty with the device? was there any additional cleaning or sterilization to the product prior to use? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/23/2022.A photo along with the device was returned to ethicon for evaluation.During the visual analysis of the photo, the following was observed: the photos show a sleeve broken from the bottom side into various fractions.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from the tt012 device was received with the tip of the sleeve broken.In addition, a plastic bag with pieces of the sleeve.As part of our quality process, the manufacturing records of this lot were reviewed, and the manufacturing standards were met prior to the release of this lot.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the sleeve may be excessive external load placed on the device.Please reference the instruction for use for more information.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/22/2022.Additional information was requested and the following was obtained: can you please further describe the shape and size of the component that may have been left in the patient? no further information is available.Are there plans to retrieve the piece? no further information is available.What instrument(s) were advanced through the trocar throughout the surgical procedure? no further information is available.Are pictures of the trocar available? no picture is available.Was there any excessive torque on the instrument and trocar between the ribs? no further information is available.Can it be confirmed that entire broken piece was retrieved from patient? no.When retrieving the piece, was the port site incision expanded, if so, by how much? no.Was the patient¿s post-operative care altered in any way due to difficulty with the device? no further information is available.Was there any additional cleaning or sterilization to the product prior to use? no further information is available.

Common Device Name
ENDOPATH*THORACIC TROCAR SLEEV
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14574778
Report Number3005075853-2022-03549
Device Sequence Number5077467
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public10705036013372
Combination Product (Y/N)N
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTT012
Device Catalogue NumberTT012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/08/2022
08/25/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date06/23/2022
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown